It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board


Birth Control Board Index


I am not a nurse, but what I have heard is that after going off of birth control pills, it may take your body awhile to return to normal again. I've heard of some women not having a period/ovulating for 6 months or more after stopping, so if you are trying to have a baby immediately afterward, I guess that could count as having problems conceiving since no egg=no conception. Birth control pills can also alter the tiny channels on your cervix that secrete the fluid that help sperm to survive and have an easier time getting to the egg. But from what I've heard, these too will go back to normal over the months following cessation of hormonal birth control. If you know when you would like to start trying to conceive, just go off of your pills 6 months to a year before that time and you shouldn't have any problems.

I have been on birth control for 6 years, and I am just tired of the side effects. They aren't TERRIBLE, but I would like to give my body a break from the hormones, just the same. My husband and I aren't planning on trying to conceive for another 2 years (but I would be ok with an "oops"!), so after this pack of pills is through we are going to start using condoms and the Fertility Awareness Method. Once I have the hang of that we will be using FAM and the sponge on my fertile days. I am really looking forward to being rid of the side effects of the hormones, and getting to know my body and how it functions better.

The pill is definitely one of the easiest and most highly effective (at preventing pregnancy) methods of birth control out there...any non-hormonal method is going to take more effort, but it's your decision. There are women out there who were on the pill for 10 years and got pregnant their first cycle off the pill. It varies so much from person to person, you really have to decide for yourself, but I don't think there is much evidence out there that the pill will permanently alter your ability to conceive. Maybe you could ask the nurse who told you to take a break why she suggests that? Has she had experience with many women who have had troubles?

Good luck with whatever you decide to do!

-Sara





All times are GMT -7. The time now is 03:06 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!